Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 1, 2013, 9:00 PM MDT for Grant County, Sierra County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2013, 9:00 PM MDT (03:00 UTC)
- Expired
- Jul 2, 2013, 12:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grant County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 141 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 9:21 PM MDT | FLASH FLOOD | Se San Lorenzo, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
300 WGUS54 KEPZ 020300 FFWEPZ NMC017-051-020600- /O.NEW.KEPZ.FF.W.0002.130702T0300Z-130702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 900 PM MDT MON JUL 1 2013 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO... SOUTHWESTERN SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL MIDNIGHT MDT * AT 859 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. HEAVY RAINS WILL FALL OVER THE SILVER FIRE BURN AREA RESULTING IN AN ENHANCED THREAT OF FLOODING. * LOCATIONS IMPACTED INCLUDE... HILLSBORO... SAN LORENZO... SHERMAN... SAN JUAN... FAYWOOD... LAKE VALLEY... KINGSTON... IRON CREEK CAMPGROUND... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3302 10748 3261 10746 3261 10792 3300 10796 $$ ROGASH
1 follow-up statement
721 WGUS74 KEPZ 020510 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1110 PM MDT MON JUL 1 2013 NMC017-051-020600- /O.CON.KEPZ.FF.W.0002.000000T0000Z-130702T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GRANT NM-SIERRA NM- 1110 PM MDT MON JUL 1 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SIERRA AND EAST CENTRAL GRANT COUNTIES UNTIL MIDNIGHT MDT... EARLIER TONIGHT BRIEF HEAVY RAINS FELL OVER THE SILVER FIRE BURN SCAR. THUS THE DANGER REMAINS THAT RUNOFF FROM THE RAINS MAY AFFECT AND POSSIBLY FLOOD NEARBY COMMUNITIES. LOCATIONS IMPACTED INCLUDE... HILLSBORO... KINGSTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. && LAT...LON 3302 10748 3261 10746 3261 10792 3300 10796 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 1:59 PM MDT, 7 hours 1 minute earlier.
Area forecast discussion, Jul 1, 1:59 PM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 159 PM MDT MON JUL 1 2013 .SYNOPSIS... AN ACTIVE WEATHER PATTERN OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS FOR THE NEXT SEVERAL DAYS. STORMS MAY PRODUCE PERIODS OF MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS IN EXCESS OF 50 MPH. STORMS MAY BE MORE FREQUENT DURING THE NIGHT TIME HOURS ACROSS THE LOWLANDS. THE ADDITIONAL MOISTURE AND RAINFALL WILL KEEP DAY TIME TEMPERATURES BELOW NORMAL FOR THE NEXT FEW DAYS. HIGH PRESSURE WILL BUILD OVER THE AREA LATE IN THE WEEK AND DECREASE CHANCES FOR THUNDERSTORMS RAIN SOMEWHAT. TEMPERATURES WILL ALSO WARM BACK UP TO NEAR NORMAL BY THE END OF THE WEEK. && .DISCUSSION... OUR ACTIVE WEATHER PATTERN WILL CONTINUE AS THE LOCAL AREA REMAINS UNDER A NORTHERLY FLOW ALOFT THAT EXITS BETWEEN A STRONG HIGH OVER NEVADA AND A DEEP LOW CENTERED OVER ILLINOIS. A SERIES OF IMPULSES WILL CONTINUE DROP SOUTH OVER THE AREA AND HELP DEVELOP SHOWERS AND THUNDERSTORMS OVER THE REGION THROUGH THURSDAY. THE AIR MASS REMAINS MOIST AND UNSTABLE...FED BY A LOW LEVEL SOUTHEAST FLOW THAT CONTINUES TO BRING IN ADDITIONAL MOISTURE. THUNDERSTORM ACTIVITY FOR TONIGHT WILL PRIMARILY BE ISOLATED LOWLAND AND SCATTERED MOUNTAIN IN COVERAGE. SOME MINOR STABILIZATION FROM LAST NIGHT'S STORMS MAY HELP SUPPRESS WIDESPREAD ACTIVITY OVER THE EASTERN HALF OF THE FORECAST AREA TONIGHT WITH A HIGHER FREQUENCY OF OCCURRENCE WEST POSSIBLE WEST OF THE RIO GRANDE. PRECIPITABLE WATER VALUES WILL REMAIN ABOVE AN INCH FOR MOST OF THE AREA...WHICH IS INDICATIVE OF A POTENTIAL FOR PERIODS OF MODERATE TO HEAVY RAINFALL FROM THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH LARGER HAIL...BUT STILL UNDER AN INCH IN SIZE POSSIBLE. STRONG WINDS FROM THUNDERSTORM OUTFLOWS WILL CONTINUE TO OCCUR WITH WIND GUSTS IN EXCESS OF 50 MPH POSSIBLE NEAR STORMS...ESPECIALLY IN THE LOWLAND DESERTS. THE ADDITIONAL MOISTURE AND CLOUDINESS WILL HELP TO SUPPRESS DAY TIME TEMPERATURES TO BELOW NORMAL VALUES. AFTERNOON HIGHS TUESDAY AND WEDNESDAY WILL BE MAINLY IN THE UPPER 80S TO LOWER 90S FOR THE LOWLANDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AREA WIDE THROUGH THURSDAY...FOURTH OF JULY. FLOODING POTENTIAL SHOULD NOT BE A REAL HIGH FOR MOST AREAS THE NEXT FEW DAYS...EXCEPT FOR BASINS AFFECTED BY RECENT FIRES IN THE GILA REGION. OF PARTICULAR CONCERN WILL ANY HEAVY RAINFALL THAT FALLS WITHIN THE SILVER FIRE BURN SCAR THAT COULD CAUSE FLOODING FOR COMMUNITIES IN PORTIONS OF WESTERN SIERRA AND EASTERN GRANT COUNTIES THE NEXT FEW DAYS. LATER IN THE WEEK...LONGER RANGE MODELS ARE PROJECTING THE HIGH TO REBUILD OVER THE LOCAL AREA BY FRIDAY AND CONTINUING INTO THE WEEKEND. THIS WILL HAVE A SUPPRESSING AFFECT ON THUNDERSTORM DEVELOPMENT...BUT WILL NOT COMPLETELY ELIMINATE IT AS PLENTY OF MOISTURE WILL REMAIN TO FUEL STORM DEVELOPMENT WITH DAY TIME HEATING. ISOLATED LOWLAND AND SCATTERED MOUNTAIN STORM DEVELOPMENT WILL OCCUR THROUGH THE WEEKEND WITH PERIODS OF MODERATE TO HEAVY RAINFALL POSSIBLE. WITH INCREASING HIGH PRESSURE ALOFT...DAY TIME TEMPERATURES WILL ALSO CLIMB BACK TO NEAR OR SLIGHTLY ABOVE NORMAL BUT MAY STAY BELOW THE 100 DEGREE MARK. && .AVIATION...VALID 01/00Z-02/00Z. LOOK FOR SCT MAINLY LOWLAND -TSRAGS/WND VRB30G45KT/VSBY 1SM OR LESS IN BLDU GENERALLY W OF THE DIVIDE THROUGH 05Z. ISOLD ACTIVITY IS EXPECTED EAST OF THE DIVIDE THROUGH 02Z...WHERE THE AIRMASS HAS STABILIZED AS A RESULT OF SUNDAY NIGHTS ACTIVITY. BETWEEN ROUGHLY 04 AND 07Z TONIGHT...A ROUGH LINE OF SCATTERED STORMS MAY DROP SOUTH ACROSS THE TULAROSA BASIN AND INTO HUDSPETH COUNTY. OUTSIDE BLDU...VFR CONDTS WILL PREVAIL. LOOK FOR WINDS FM 110-150/06-13KTS THROUGH THE PERIOD. && .FIRE WEATHER... ...SILVER FIRE: FAVORED DIRECTIONS FOR OUTFLOW APPROACH THIS AFTERNOON AND OVERNIGHT SHOULD RANGE FROM BEARINGS OF 350-070... ...WIND GUSTS 35-55 MPH POSSIBLE WITH OUTFLOWS... LITTLE CHANGE TO THE WEATHER PATTERN IS EXPECTED THIS WEEK...WITH NORTHERLY FLOW ALOFT FORECAST TO CONTINUE OVER OUR REGION. THE FLOW WILL CARRY WEAK EMBEDDED SHORTWAVE DISTURBANCES ACROSS THE AREA FROM THE NORTH...WITH THE NEXT ONE DUE IN EARLY TUESDAY MORNING. A LINE OF SCATTERED STORMS MAY DROP SOUTH OVER THE TULAROSA BASIN AND HUDSPETH COUNTY BETWEEN 10 PM AND 1 AM. STRENGTH OF ANY STORMS IN THIS LINE DEPENDS ON THE STABILIZING EFFECT OF THE AIRMASS IN PLACE CURRENTLY OVER THAT AREA. IF NO STORMS DEVELOP...LIKELIHOOD IS HIGH THAT WE WILL STILL SEE ANOTHER LARGE SOUTHWARD PROPAGATING OUTFLOW BOUNDARY MOVE THROUGH THERE. OUTSIDE THE INFLUENCE FROM SHORTWAVES...EACH DAY WILL INITIALLY SEE SCATTERED MOUNTAIN ACTIVITY...TRANSITIONING TO SECONDARY OUTFLOW DRIVEN CONVECTION FOR THE AFTERNOON/EARLY EVENING TIME FRAME. DISTURBANCES WILL SERVE TO PROLONG NIGHTTIME ACTIVITY...AND THE POTENTIAL FOR ATTENDANT OUTFLOW DRIVEN WINDS TO AFFECT AREA WILDFIRES. HAINES INDICES FOR THE NEXT FEW DAYS WILL RANGE FROM 4 OVER THE GILA REGION...TO 3 SOUTH AND EAST TOWARDS THE RIO GRANDE VALLEY. AREAS FURTHER EAST MAY SEE VALUES DROP TO 2 TUESDAY AFTER PASSAGE OF THE TROUGH...THEN BACK TO 3 ON WEDNESDAY THROUGH WEEKS END. LOWLAND MIN RH TODAY WILL RANGE FROM THE LOWER 20S OVER AREAS NEAR THE AZ BORDER...TO THE MIDDLE 40S OVER HUDSPETH AND EASTERN OTERO COUNTIES. LOWLAND MIN RH WILL BECOME MORE EVENLY DISTRIBUTED STARTING TUESDAY...WHERE IT WILL RANGE FROM THE LOW 20S TO MIDDLE 30S. HIGH COUNTRY MIN RH WILL RANGE FROM THE MIDDLE 30S IN THE GILA REGION...TO THE UPPER 40S FOR HIGHER ELEVATIONS IN THE SACRAMENTO MOUNTAINS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 89 72 90 71 / 20 20 30 30 30 SIERRA BLANCA 62 88 67 88 65 / 20 20 30 30 30 LAS CRUCES 67 88 70 89 68 / 20 20 40 30 30 ALAMOGORDO 64 88 68 86 68 / 30 30 50 40 30 CLOUDCROFT 43 65 42 66 49 / 30 40 50 50 40 TRUTH OR CONSEQUENCES 67 88 70 89 69 / 30 20 40 30 30 SILVER CITY 62 86 64 89 66 / 40 30 40 40 40 DEMING 66 90 69 91 67 / 20 20 40 40 30 LORDSBURG 70 92 72 96 69 / 30 20 40 40 40 WEST EL PASO METRO 71 88 73 90 73 / 20 20 30 30 30 DELL CITY 61 87 65 84 66 / 20 20 40 30 30 FORT HANCOCK 70 93 74 94 72 / 20 20 30 30 30 LOMA LINDA 57 82 61 84 63 / 20 20 30 30 30 FABENS 67 91 71 90 72 / 20 20 30 30 30 SANTA TERESA 67 89 69 90 70 / 20 20 30 30 30 WHITE SANDS HQ 70 88 71 88 71 / 20 20 40 30 30 JORNADA RANGE 60 90 61 89 62 / 20 20 40 30 30 HATCH 70 86 72 86 70 / 20 20 40 30 30 COLUMBUS 73 91 70 93 69 / 20 20 30 30 30 OROGRANDE 63 89 63 89 67 / 20 20 40 30 30 MAYHILL 52 71 51 71 56 / 30 40 50 50 40 MESCALERO 52 75 50 76 53 / 30 50 50 50 40 TIMBERON 48 72 47 74 54 / 30 40 50 50 40 WINSTON 56 80 58 82 56 / 40 30 50 50 40 HILLSBORO 64 85 66 85 65 / 30 20 40 40 40 SPACEPORT 63 87 64 88 65 / 20 20 40 30 30 LAKE ROBERTS 59 85 61 85 61 / 40 40 50 50 40 HURLEY 63 85 65 90 64 / 40 20 40 40 40 CLIFF 61 95 64 90 64 / 40 30 40 40 40 MULE CREEK 52 94 59 90 54 / 30 30 40 40 40 FAYWOOD 65 85 66 86 66 / 30 20 40 40 40 ANIMAS 64 91 67 95 68 / 30 20 30 30 40 HACHITA 66 89 65 92 66 / 30 20 30 30 30 ANTELOPE WELLS 67 94 68 91 67 / 30 20 30 30 30 CLOVERDALE 65 88 67 90 63 / 30 30 30 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/22 LUNDEEN/TRIPOLI
Hazardous weather outlook, Jul 1, 10:50 AM MDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1050 AM MDT MON JUL 1 2013 NMZ401>417-TXZ418>424-021700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1050 AM MDT MON JUL 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY. DUE TO LAST NIGHT'S PREVIOUS STORMS...NEW STORM DEVELOPMENT MAY NOT BE AS INTENSE OR WIDESPREAD BUT MAY OCCUR OVER AREAS NOT PREVIOUSLY AFFECTED. MOUNTAIN ZONES WILL CONTINUE TO HAVE THE BEST OVERALL CHANCE OF MEASURABLE RAINFALL WITH LESSER AMOUNTS IN THE LOWLANDS. STORMS WILL BE CAPABLE OF PRODUCING PERIODS OF MODERATE RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 55 MPH. THUNDERSTORMS MAY BE MORE FREQUENT TONIGHT...DISSIPATING IN THE EARLY MORNING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE PATTERN OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST THURSDAY WITH SOME STORMS CAPABLE OF PRODUCING PERIODS OF HEAVY RAINFALL...STRONG WIND GUSTS AND GENERALLY SMALL HAIL. STORMS BEGIN FIRST OVER THE HIGHER MOUNTAINS AND THEN WILL BE MORE FREQUENT DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS THE LOWLANDS. THE FOURTH OF JULY HOLIDAY MAY BE FAIRLY ACTIVE FOR SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE EVENING HOURS. BUILDING HIGH PRESSURE OVER THE AREA ON FRIDAY AND NEXT WEEKEND WILL SUPPRESS SOME THUNDERSTORM ACTIVITY BUT WILL NOT COMPLETE ELIMINATE IT WITH AT LEAST ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT EXPECTED TO CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVED SIGNIFICANT WEATHER OR FLOODING IN THEIR AREA. LUNDEEN
In the hours before
Special weather statement, Jul 1, 5:00 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 500 PM MDT MON JUL 1 2013 NMZ412-414-020000- CENTRAL TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 500 PM MDT MON JUL 1 2013 ...STRONG THUNDERSTORMS THREATENING NORTHWESTERN OTERO COUNTY THROUGH 600 PM MDT... AT 455 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS IN THE VICINITY OF TULAROSA AND THREE RIVERS MOVING TO THE SOUTH SOUTHWEST AT 30 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THESE STORMS...ALONG WITH BRIEF HEAVY RAIN. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... TULAROSA... ALAMOGORDO... BURRO FLATS... BENT... LA LUZ... HOLLOMAN AFB... BOLES ACRES... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Special weather statement, Jul 1, 5:02 PM MDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 502 PM MDT MON JUL 1 2013 NMZ401-402-404-012345- SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM- 502 PM MDT MON JUL 1 2013 COR: MOVEMENT OF STORM ...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HIDALGO AND NORTHWESTERN GRANT COUNTIES THROUGH 545 PM MDT... AT 450 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF SAN LORENZO. THIS STORM WAS MOVING SOUTHWEST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... REDROCK... BUCKHORN... RIVERSIDE... VIRDEN... MULE CREEK... GILA... CLIFF... GILA RIPARIAN PRESERVE... ALDO LEOPOLD VISTA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 1, 6:15 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 615 PM MDT MON JUL 1 2013 NMZ401>405-407-020100- LOWLANDS OF THE BOOTHEEL NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-UPPER GILA RIVER VALLEY NM- 615 PM MDT MON JUL 1 2013 ...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO...CENTRAL GRANT AND WESTERN LUNA COUNTIES THROUGH 700 PM MDT... AT 603 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF REDROCK...MOVING SOUTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST DUE TO STRONG OUTFLOW WINDS WILL LIKELY FORM IN THE DRY AIR AHEAD OF THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. MOTORISTS ARE URGED TO EXERCISE CAUTION AS THIS STORM MAY AFFECT INTERSTATE 10 DURING THE NEXT HOUR NEAR LORDSBURG. LOCATIONS IMPACTED INCLUDE... LORDSBURG... WHITE SIGNAL... SEPAR... SHAKESPEARE... ROAD FORKS... GAGE... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 1, 7:58 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 758 PM MDT MON JUL 1 2013 NMZ402-403-408>410-412-413-020300- CENTRAL TULAROSA BASIN NM-EASTERN BLACK RANGE FOOTHILLS NM-NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHERN TULAROSA BASIN NM- 758 PM MDT MON JUL 1 2013 ...STRONG THUNDERSTORMS THREATENING NORTHERN DONA ANA...SIERRA... EXTREME EASTERN GRANT AND EXTREME NORTHWESTERN OTERO COUNTIES THROUGH 900 PM MDT... AT 749 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LINE OF STRONG THUNDERSTORM 9 MILES EAST OF TRUTH OR CONSEQUENCES...MOVING SOUTHWEST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. MOTORISTS ESPECIALLY ON INTERSTATE 25 ARE URGED TO USE CAUTION. LOCATIONS IMPACTED INCLUDE... HATCH... TRUTH OR CONSEQUENCES... MONTICELLO... HILLSBORO... CABALLO... PLACITAS... CUTTER... CHISE... NORTHRUP LANDING... JORNADA RANGE... ALAMOSA CANYON... ROCK HOUSE... NORTH MONTICELLO POINT... CABALLO LAKE STATE PARK... TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 1, 8:00 PM MDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 800 PM MDT MON JUL 1 2013 NMZ412>416-020300- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 800 PM MDT MON JUL 1 2013 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 900 PM MDT... AT 753 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS LOCATED IN THE LA LUZ VICINITY MOVING SOUTHWARD INTO THE ALAMOGORDO AREA. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... WHITE SANDS NATIONAL MONUMENT... CLOUDCROFT... ALAMOGORDO... ELK SILVER... SIXTEEN SPRINGS... SILVER LAKE... BURRO FLATS... MOUNTAIN PARK... SUNSPOT... WEED... BLUFF SPRINGS... OLIVER LEE STATE PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. ROGASH
Local storm report, Jul 1, 8:48 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
848 PM MDT MON JUL 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST HILLSBORO 32.92N 107.57W
07/01/2013 E50 MPH SIERRA NM TRAINED SPOTTER
&&
EVENT NUMBER EPZ1300493
JARThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:24 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 36 min |
| Jul 1, 8:20 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero, Sierra | 40 min |
| Jul 1, 8:28 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Luna, Sierra | 62 min |
| Jul 1, 8:58 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 47 min |
| Jul 1, 9:27 PM MDT | Severe Thunderstorm Warning | EPZ | Grant, Luna | 63 min |
| Jul 2, 10:35 AM MDT | Flash Flood Watch | EPZ | Grant, Luna, Sierra | 43 hr |
| Jul 2, 4:10 PM MDT | Flash Flood Warning | EPZ | Grant, Sierra | 3 hr |
| Jul 2, 4:43 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 62 min |
| Jul 2, 5:06 PM MDT | Severe Thunderstorm Warning | EPZ | Sierra | 54 min |
| Jul 2, 5:17 PM MDT | Flash Flood Warning | EPZ | Otero | 88 min |
| Jul 2, 5:27 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 48 min |
| Jul 2, 5:53 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 52 min |
| Jul 2, 5:54 PM MDT | Severe Thunderstorm Warning | EPZ | Grant | 51 min |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.